In March last year I was hospitalised during a total hip replacement. After the operation while in hospital I used SKUDS on both legs to prevent any blood clots. One morning the nurse was removing my skuds from my legs and I noticed the skin on both lower legs had turned black. This blackness stayed on my legs and 6 months after started coming off in round scales almost like fish scales. One leg is ok now, just slightly dark, but the other still has many dark brown patches that needs to come off and the skin underneath resembles corned beef, but getting lighter. There is no itching connected with this but the skin does feel quite greasy on the scales. I do suffer with water retention in my feet and legs but have had tests done on my vascular system in the legs and also circulatory test which both prove to be ok. Does or has anybody else have this problem? I am a 67yr old female.
From the symptoms it can be stasis dermatitis or vascular eczema. Stasis dermatitis effects the lower limbs mostly. It is mostly from vascular problems in the lower limbs. I would suggest you to get it evaluated from a dermatologist and get the diagnosis confirmed.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I hope it helps. Take care and regards.
I am so very happy with the result I have had since you replied to me, as
I had mentioned my problem and shown it to many doctors who didn't even want to look at it. I looked up Stasis Dermatitus on the net, and sure enough there was a photo of a really bad case of it, and I knew that was my problem to a lesser degree. I rubbed vaseline on my legs for a few nights and the scaly skin just peeled right off and my leg is almost back to normal. Thank you so much for taking the time to reply to my post and am very grateful for the time you took to reply.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.